• Please read the thread in Forum News and Announcements pertaining to race related discussion on SF - thank you :)

antidepressant change

st_91

Active Member
#1
Ok.
So I've been on sertraline for around 10 months. Went up to 150mg.

Now they want me off them as not doing well, anything really.

So going to start fluoxetine soon.

Tapering down the sertraline, on 100mg so far. Feel ehh. This is thrid day on lower dose. Had headache yesterday and slight lower moments etc but today got a migraine, shakes etc which I don't get. Only time I did was when first started these meds.

Can't find anything to suggest if this is normal or not. I always had bad couple days when going up a dose though so 🤷🏻‍♀️ headaches, nausea, dizziness and the first migraine.

All I keep finding is withdrawal symptoms for when completly off them.

Anyone had same sort of thing happen?
Or just my body/mind being weird?


Thanks.
 

HappyKitty

•✮• SF's pet kitty, full of kittens & colours •✮•
#2
Yeah. Did the doctors give you any medications for the side effects to cope with?
 

Sunspots

Pffffeckn amazin
Safety & Support
SF Supporter
#3
Hi
That sounds pretty normal for antidepressant withdrawal. The side effects when reducing your dose can feel pretty bad.
When I'm coming off of one, I was advised to take high doses of omega-3 to help with side effects and it really did help. I bought omega-3 capsules (1000mg) and took 5 every morning and 4 late afternoon.
I have no idea if this is medically the right thing to do as I'm not a professional but I do think it helped me.
But do speak to your doctor and also maybe try to reduce a bit slower.
 

Champagne

✯✯ Heart of an angel ✯✯
Staff Alumni
SF Supporter
#4
This does sound like withdrawal esp the shakes etc... you'll get through it, hang in there, ask your pharmacist for advice if it gets any worse. Good luck *hug
 

st_91

Active Member
#5
Thanks guy, glad not only one that had problems going down dose.

Doc didn't give me anything but will call see what they suggest.

Meant to be at work today but I said I couldn't.
Can't drive like this and actually do my job properly.
My boss was just weird with me and said I still might have to come in later, so now stressing 🙄

Good times

X
 

Ash600

Of dust and shadows
SF Creative
SF Supporter
#6
Hey @st_91 , what you're experiencing certainly does as others have suggested to be the withdrawal effects of coming off Sertraline. The severity can vary from person to person, for some it's mild, for others it can interfere with everyday life and they may last for a few days to a few weeks. Perhaps when your doctor introduces Fluoxetine, it may help to ease up these withdrawal symptoms for you. I'm assuming that you'll be reduced to 50mg daily of Sertraline, stopped and then be given Fluoxetine at a starting dose of 10mg perhaps and then uptitrated. One thing at least is that with the swap over being of a med within the same drug class, there shouldn't have to be time spent over a washout period.

Hopefully when you call the docs, they will be able to advise you on how to manage better these withdrawal effects. Sorry to hear by the way that your boss hasn't been understanding ans sympathetic of your situation.
 

Please Donate to Help Keep SF Running

Total amount
$410.00
Goal
$255.00
Top